Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 49, NWS Shreveport, LA

March 5, 20204 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Mar 5, 2020, 9:52 AM CST for 4 parishes in Louisiana. It took effect at Mar 7, 2020, 9:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 5, 2020, 9:52 AM CST (15:52 UTC)
In effect from
Mar 7, 2020, 9:00 PM CST
Expired
Mar 6, 2020, 9:58 AM CST
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 30.92 ft at Mar 7, 2020, 9:00 AM CST.

actionminormoderate303503/0503/0603/07
Action stage
31.5 ft
Minor stage
32 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

512 
WGUS44 KSHV 051552
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
952 AM CST Thu Mar 5 2020

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-061551-
/O.NEW.KSHV.FL.W.0049.200308T0300Z-000000T0000Z/
/RHLL1.1.ER.200308T0300Z.200309T1200Z.000000T0000Z.NO/
952 AM CST Thu Mar 5 2020

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River Of Louisiana Near Rochelle.
* from Saturday evening until further notice...or until the warning 
  is cancelled.
* At  9:30 AM Thursday The stage was 29.3 feet. 
* Minor flooding is forecast. 
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by Saturday before midnight and 
  continue to rise to near 32.7 feet by Monday morning.
* Impact...Minor lowland flooding.

&&

LAT...LON 3180 9237 3160 9239 3147 9224 3149 9218 3169 9233

$$
1 follow-up statement
049 
WGUS84 KSHV 061558
FLSSHV


Flood Statement
National Weather Service Shreveport LA
958 AM CST Fri Mar 6 2020

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-061628-
/O.CAN.KSHV.FL.W.0049.000000T0000Z-200306T1558Z/
/RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CST Fri Mar 6 2020

The flood warning is cancelled for
  the Little River Of Louisiana Near Rochelle.
* At  9:30 AM Friday The stage was 30.0 feet. 
* Flood stage is 32 feet. 
* Forecast...The river will crest below flood stage at 31.4 feet 
  early Monday morning.

&&

LAT...LON 3180 9237 3160 9239 3147 9224 3149 9218 3169 9233

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 5:30 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 5, 5:30 AM CST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
530 AM CST Thu Mar 5 2020

.AVIATION...
Conditions to improve to VFR across all area terminals by 05/18Z,
persisting through the remainder of the terminal forecast period
as high pressure rebuilds areawide. Otherwise, north to northeast
winds around 5 knots to increase to 10 knots and gusty this
afternoon, becoming northwest 5 to 10 knots again after 06/00Z.
/05/

&&

.PREV DISCUSSION... /issued 332 AM CST Thu Mar 5 2020/

SHORT TERM.../Today through Friday/
Low to mid-level trough continuing to swing east across deep east
Texas this morning. Models are in fairly good agreement that
trough should exit the region by daybreak with most of the
rainfall confined to only south-central Arkansas and portions of
north-central and northeast Louisiana. Northwest flow behind the
trough to bring clearing skies along with dry conditions through
the remainder of the short term period.

Temperatures today are forecast to climb into the upper 60s with
overnight lows in the lower to middle 40s. Otherwise, high
temperatures on Friday to climb into the lower 60s. /05/

LONG TERM.../Friday night through Wednesday Night/

By Friday evening, surface high pressure will be in place over the
region with ridging aloft. The region will remain under the
influence of high pressure through the weekend, although the center
of the high as well as the upper ridge will start to move east of
the region on Sunday. Dry conditions expected through the weekend
with near normal temps, as afternoon highs will reach the mid to
upper 60s with overnight lows in the upper 30s to lower 40s.  With
the surface high east of the region by Sunday evening, southerly
winds will allow for the return of low level gulf moisture to the
region.  Also, with upper ridging east of the region, flow aloft
will become more southwesterly.

Rain chances to return to the CWA by Monday as disturbances will
move across the area along southwest flow ahead of a weak cool front
diving south across the Central Plains.  We will keep rain chances
in the forecast through early Tuesday as the weak frontal boundary
moves into the region before washing out.  Upper ridging will move
back into the region by Tuesday afternoon, giving the area a short
break from the rain.  However, the upper ridge will breakdown by
Wednesday and low level moisture will return to the region along
with flow aloft becoming more zonal. Another disturbance will move
into the region from west along the flow, bring widespread rain
chances back into the forecast. Expect above normal temperatures
from Monday through the middle part of next week.  /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  44  64  40 /  20   0   0   0
MLU  68  43  63  37 /  50   0   0   0
DEQ  71  39  65  37 /  10   0   0   0
TXK  67  41  63  38 /  10   0   0   0
ELD  69  42  63  36 /  30   0   0   0
TYR  67  42  64  41 /  10   0   0   0
GGG  68  42  65  39 /  10   0   0   0
LFK  70  44  67  41 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/22/99
Hazardous weather outlook, Mar 5, 6:14 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
614 AM CST Thu Mar 5 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061215-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
614 AM CST Thu Mar 5 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected as rain will move out of the
region by noon today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Dry conditions will prevail over the region through the upcoming
weekend. Showers and thunderstorms are back in the forecast from
Monday through Wednesday as several disturbances move over the
region. At this time, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be necessary through
tonight.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:51 AM CSTRiver Flood WarningSHVWebster10 days

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.